View Full Version : Vyvance And Hot Tub Use


babooy
12-31-11, 10:31 PM
I'm new here and am seeking other's experience with Vyvanse the use of a hot tub. I've been on Vyvance 70mg 3 months. I recently joined a gym and began to use the hot tub. After about 5 minutes feeling normal, I exited the tub and had to sit down on the floor where I was standing or else I was going to pass out. I cut the tub time down to 3 minutes and I had the same fainting effect but not as bad. Using the sauna has no fainting effect on me.
I decided to experiment and discontinue my Vyvanse for 2 days and this solved the fainting effect. I haven't been able to find anything on the web concerning this correlation between Vyvance and hot tub use. Maybe someone here can enlighten the forum about this side effect of Vyvance, hot tub use and fainting. I am also on 20 mg lisinopril(good blood pressure control) and Sertraline 100mg for depression and ocd. Thanks.

TigerAllard
01-01-12, 12:31 AM
Hey babooy,

Im not a doctor but i love my hottub. I started on Vyvance when introduced to the market after years on Aderal XR (factoid: Vyvance is in simple terms the newer, smoother, time release of Aderal's amphetamine as i'm told). I have experienced the light headedness after long soaks but more-so at higher water temps and longer soaks. My Vyvance dose is merly 30mg and Prozac 20mg (takes the edge off the speed) Delpin 7.5 recently (smoothes out the Prozac) from my health and wellness Physican; my shrink and keep up with my program. I get up more slowly from the hot tub now (I'm mid 50's and 60lbs over weight with moderate work activities). I like the muscle warm-up in the hot tub before the work out or workday to get me going especially on cold mornings or with my lady-- teehee! Keep talking about it, Ihope you find the right answer for you.

TigerAllard

BR549
01-01-12, 12:55 AM
Hey babooy,

(factoid: Vyvance is in simple terms the newer, smoother, time release of Aderal's amphetamine as i'm told).
TigerAllard

Actually, Vyvanse isn't a newer, smoother, time release of Adderall's amphetamine. It's a totally different medication, lisdexamfetamine dimesylate. Dextroamphetamine with Lysine (in basic terms) Simply put, when the the medication enters the digestive tract and the lysine cleaves off or is removed during the digestion process, it metabolizes into dextroamphetamine. Dextroamphetamine is 75% of what makes up Adderall. While Adderall contains dextroamphetamine, it's not the same drug as Vyvanse or Dexedrine.

From CNN Health:
Orthostatic hypotension is a form of low blood pressure that happens when you stand up from sitting or lying down. Orthostatic hypotension can make you feel dizzy or lightheaded, and maybe even faint.

Orthostatic hypotension is often mild, lasting a few seconds to a few minutes after standing. However, long-lasting orthostatic hypotension can be a sign of more-serious problems, so talk to your doctor if you frequently feel lightheaded when standing up. It's even more urgent to see a doctor if you lose consciousness, even momentarily.

Mild orthostatic hypotension often doesn't need treatment. Many people occasionally feel dizzy or lightheaded after standing, and it's usually not cause for concern. The treatment for more-severe cases of orthostatic hypotension depends on the cause.




Dehydration can cause Orthostatic hypotension. Since stimulants do cause dehydration (dry mouth, etc) this probably adds to your normal dehydration during your workout and while in the hot tub.

Even though you may not feel thirsty, you'll still need to drink more water than you are used to while taking stimulants. Especially before, during and after a workout. By the time you actually feel thirsty dehydration has begun.

It's something to consider.

Pamplemousse
01-01-12, 11:10 AM
Hello,

I just read this and thought I should share what I know. I'm at a resort right now for vacation and went into the hot tub. There is a sign right by it that says you shouldn't use the hot tub while using stimulants.

Don't know if it's true for everyone, but I just remembered seeing it there the other night. I wasn't on my meds when I went in, so I wasn't affected or anything.

Codykins
01-02-12, 12:18 AM
I let my 10 year old go into hot tubs and he takes Vyvanse! He never complained or had a problem. Ill have to keep an eye on him.

LanCo Rider
01-02-12, 01:04 AM
A hot tub will dilate your blood vessels due to the heat. This is why we get drunk quicker while drinking in the hot tub or if you're already buzzed up, it intensifies the effect.

You mentioned that you are on a blood pressure medication. I'm taking it that you normally are hypertensive? My opinion is that your blood pressure is dropping due to the vessel dilation. When combined with a medication that is already helping to lower your BP, it is tanking too low and you are getting the lightheaded/dizzy feeling. Lisinopril is also a diuretic which is going to make staying properly hydrated even more of an issue on top of your stimulants which is not helping your hot tub symptoms either.